Connect with others who understand.

sign up log in
About MyFibroTeam
Real members of MyFibroTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Serotonin Syndrome

Serotonin Syndrome

Has anyone else heard of this? I looked it up, and it seems like something we should be talking to our drs about. I honestly think it may explain a lot! I'd appreciate any input from anyone who's ever heard of or had/has it. I've been house bound for about 4 months now bc of SEVERE fatigue and weakness. Just wondering if anyone has any experience with this.

A MyFibroTeam Member said:

I don't know about that, but my sister who was disabled with her back, and many other back related things, fell and broke her hip in her late fifties. This was 2007. The doctors put her on morphine and took her off her other drugs 3 days before her surgery. She had been on Prozac for over 20 years. She was fine after surgery, but the next day she was seizing and looking straight at the ceiling. They decided they better put her back on all her medicine. They put her in a drug induced coma to try to get the seizures stopped for several days. They never could get them stopped and she went into cardiac arrest one night and passed away. She had been a heavy smoker too, so I feel like that was part of the reason for the cardiac arrest. On her death certificate it says serotonin withdrawals. They never should have taken her off of all of those medications that she'd been on for a long time.

edited, originally posted over 6 years ago
A MyFibroTeam Member said:

I'm so sorry for your loss! I have a Dr appt today, so I'm definitely going to ask her about it. I've been battling severe fatigue and weakness for months with absolutely no answers or relief. From what I've read, cymbalta can cause serotonin syndrome along with other factors. I don't believe you necessarily have to have every symptom in order to have it. I'm just beside myself! It's almost 2 am and I'm so nervous about this appt in the morning. Hoping to get answers soon. I've also applied for disability and I'm stressed about that as well. We all know how much stress affects fibromyalgia, so I'm definitely feeling worse. Thanks for sharing your experience. It has helped me to be sure it's something I need to discuss. Haha, actually, I really need to stop researching all of my symptoms! !! I hope you have a good day!

edited, originally posted over 6 years ago
A MyFibroTeam Member said:

I've wondered about it also. My pain level has increased a lot over the past two years since starting Cymbalta. I've been concerned that it may be the cause. I've asked my Dr. and the pharmacist and neither think it could be related to Cymbalta. I believe that Serotonin Syndrome usually includes a fever and agitation but is it possible to have a mild case? I'm not sure. If you are concerned that you may have it, you should discuss it with your Dr. Or Pharmacist because it is serious. It is so hard to tell what is a med side effect and what symptoms are Fibro related.

edited, originally posted over 6 years ago
A MyFibroTeam Member said:

I've had serotonin syndrome its horrible. I have chronic fatigue also and it's so much better the. Serotonin syndrome. I couldn't even stay awake not just tired but couldn't talk I would fall asleep before I finished my sentence. I was on cymbalta for 3 days and was in the hospital for 7 to pump fluids to bring my serotonin levels back to normal.

edited, originally posted over 6 years ago
A MyFibroTeam Member said:

When I went to pick up my medicine, the pharmacist talked to me about this syndrome and asked me to talk to my doctor.

posted almost 6 years ago
Already a Member? Log in